MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Blood Loss (2597)
Date of Event 01/19/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was planned to be implanted in a patient for the emergent endovascular treatment of a contained 60mm ruptured thoracic aneurysm.The patient had a known thoracic aneurysm.The access vessel was reported to be very narrow.It was reported during the index procedure due to tight access the physician elected to perform a endoconduit with 3 non mdt stents placing them from the mid right common iliac to just above the inguinal ligament.It was noted bilateral iliac stents were previously implanted and one stent was placed inside an existing stent and ballooning completed.The physician attempted to insert the valiant stent graft but it would not pass any further than the tip of the nose cone due to size of external iliac.At this point of the procedure, the patient's blood pressure dropped.The physician performed a retrograde injection through the 11fr.Sheath in place and observed extravasation from the external iliac where the non mdt stents had been placed.Uncontrollable blood loss was reported and cpr commenced.While cpr was in progress the physician made a longer incision and observed that the entire external iliac was torn up to the area of the right cia with the bare metal stent.The patient expired during the procedure.Per the physician the cause of the event was anatomy related due to small calcified right external iliac artery.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8270734
Report Number2953200-2019-00143
Device Sequence Number16568756
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2019
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR